MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
(b)(6) customer reported that an (b)(6) year old male patient underwent an endovascular abdominal aortic aneurysm repair using zenith flex aaa endovascular graft bifurcated main body.The patient's anatomical form (structure) was suitable for endovascular repair.The inferior mesenteric artery (ima) was coil embolized prior to placing the stent grafts.No issues with the coiling procedure were reported.The attending physician followed the labeling instructions to balloon the device once the body and two iliac leg grafts were placed.A final contrast angiogram was performed.The physician confirmed a "jet-like" contrast from around the fourth strat of the main body graft.An additional angiogram was conducted within the main body that confirmed the previous "jet-like" event which reportedly was indicative of a type iii endoleak originating from a suture hole.The physician opted to discontinue ballooning the graft at the leak site to avoid enlarging the hole at the suture site.A "wait-and-see" approach to the issue was taken and the procedure subsequently completed.There are no reported adverse patient events related to the event.
 
Additional Manufacturer Narrative
New information added to describe event or problem regarding endoleaks in both legs.The event is currently under investigation.
 
Event or Problem Description
Additional information provided by the imaging review conducted on (b)(6) 2017 for this report indicated that there are also type 3b endoleaks on the right leg (ref #: 1820334-2017-00632) and on the left leg (ref #: 1820334-2017-00633).Additional information provided on 03/13/2017 stated the physician commented that a slight amount of 'leak-like' thing was confirmed at a follow-up exam.However no health hazard has been occurred.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the device history record, ifu, and quality control data was conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The report from the imaging review corroborated the clinical site's findings and determined the endoleak to be multiple type iiib endoleaks through suture holes, likely due to aggressive anticoagulation and limited outflow of blood.Based on the information in the complaint report and image review, the root cause is likely procedure-related / patient condition-related.This root cause was chosen due to the limited outflow created by the anatomy, the presence of the sheaths, and the use of aggressive anticoagulation common for evar procedures.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
An international customer reported that the patient underwent an endovascular abdominal aortic aneurysm repair (evar) using a zenith flex aaa endovascular graft bifurcated main body.The patient's anatomical form (structure) was suitable for endovascular repair.The inferior mesenteric artery (ima) was coil-embolized prior to placing the stent grafts.No issues with the coiling procedure were reported.The attending physician followed the labeling instructions to balloon the device once the body and two iliac leg grafts were placed.A final contrast angiogram was performed.The physician confirmed a "jet-like" contrast from around the fourth strut of the main body graft.An additional angiogram was conducted within the main body that confirmed the previous "jet-like" event which reportedly was indicative of a type iii endoleak originating from a suture hole.The physician opted to discontinue ballooning the graft at the leak site to avoid enlarging the hole at the suture site.A "wait-and-see" approach to the issue was taken and the procedure was subsequently completed.Additional information provided by the imaging review for this report indicated that there are also type 3b endoleaks on the right leg (ref #: 1820334-2017-00632) and on the left leg (ref #: 1820334-2017-00633).Additional information was provided that the commented that a slight amount of 'leak-like thing' was confirmed at a follow-up exam.However, no health hazard has occurred according to the reporter.There are no reported adverse patient events related to the event.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6395206
Report Number1820334-2017-00366
Device Sequence Number37982
Product Code MIH
UDI-Device Identifier10827002484082
UDI-Public(01)10827002484082(17)180919(10)7266767
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-24-96-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
08/25/2017
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date03/24/2017
09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR